Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 9, 2000, 11:40 PM CDT for Reagan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2000, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 10, 2000, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 100440 FFWMAF TXC383-100830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1140 PM CDT FRI JUN 9 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN REAGAN COUNTY IN TEXAS * UNTIL 330 AM CDT * AT 1130 PM CDT LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 33 CLOSED DUE TO HIGH WATER FROM BIG LAKE NORTH TO GARDEN CITY. IN ADDITION STATE ROUTE 137 WAS CLOSED SOUTH-SOUTHEAST OF BIG LAKE TO OZONA. FLOODING CONTINUES IN AND NEAR BIG LAKE. * SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE... BIG LAKE...HIGHWAY 33...HIGHWAY 137...AND UNITED STATES ROUTE 67. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA SOURCES...FOR THE LATEST UPDATES ON THIS WEATHER SITUATION. LAT...LON 3113 10162 3113 10131 3163 10128 3164 10159
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:23 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT FRI JUN 9 2000 WATER VAPOR IMAGERY SHOWS A WEAK UPPER LVL SHORTWAVE LOCATED JUST SOUTH OF THE BIG BEND...MOVING NORTHEAST TOWARDS TEXAS PRESENTLY. THIS HAS ALLOWED FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA...IN HIGH INSTABILITY (SATELLITE DERIVED LIFTED INDICES OF -5 TO -9 ACROSS THE AREA AND CAPES IN EXCESS OF 2500 J/KG)... AND IN ABUNDANT LOW LVL MOISTURE. THE MOST INTENSE THUNDERSTORMS WERE DEVELOPING ALONG A SFC TROUGH....DRAPED ACROSS EASTERN NEW MEXICO INTO SOUTHWEST TEXAS. WITH THE STEERING WIND NEARLY PARALLEL TO THIS SFC BOUNDARY...I WOULD NOT RULE OUT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER PORTIONS OF THE WESTERN PERMIAN BASIN AND PORTIONS OF SOUTHWEST TEXAS. MODELS CONTINUE TO SHOW A WELL DEFINED AXIS OF 850 MB MOISTURE CONVERGENCE ALONG THIS SFC TROUGH. MODELS ALSO PROG THE 850 MB THETA-E RIDGE TO BE ORIENTED ALONG AND JUST EAST OF THE SFC TROUGH. THIS SFC TROUGH SHOULD CONTINUE TO BE THE PRIMARY AREA FOR THUNDERSTORM DEVELOPMENT THROUGH THIS WEEKEND. ADDITIONAL THUNDERSTORM DEVELOPMENT ON LEFT OVER OUTFLOW BOUNDARIES WILL ALLOW FOR THUNDERSTORM DEVELOPMENT IN OTHER AREAS AS WELL. THUNDERSTORMS DEVELOPING OVER THE NORTHEAST PORTIONS OF THE FORECAST AREA GIVE THE IMPRESSION OF BEING CAUSED BY ISENTROPIC LIFT. HOWEVER...MODELS DON'T SEEM TO SUPPORT THIS THOUGHT. THE SHORTWAVE OVER THE BIG BEND COULD BE AIDING IN THIS ACTIVITY AS WELL. OVERALL...I'M NOT TOO SATISFIED WITH THIS MORNING'S MODEL PRECIPITATION FIELDS. THE ETA APPEARS THE BEST TO ME...AND WILL FAVOR THIS MODEL. TEMPERATURES AND POPS LOOK FINE. PRELIMINARY CCF... MAF 67/88/67/88 4333 LSA 64/87/64/87 4333 E41 69/87/70/87 3222 6R6 72/87/72/89 3222 MRF 59/83/59/83 3222 CNM 65/90/65/90 2222 .MAF... TX...NONE. NM...NONE. PVy
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Jun 9, 8:30 PM CDT | Flash Flood Warning | MAF | Reagan | 60 min |
| Jun 9, 8:30 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Jun 9, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jun 9, 9:05 PM CDT | Flash Flood Warning | MAF | Howard, Mitchell | 6 hr |
| Jun 9, 9:22 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jun 9, 10:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jun 10, 4:39 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 10, 6:28 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 4 hr |
| Jun 10, 6:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.